MAUDE Adverse Event Report: RESPIRONICS BIPAP AVAPS C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS BIPAP AVAPS C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 1160P
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoventilation (1916); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a bipap avaps c series alarmed and had a ventilator inoperative condition.The patient was admitted to the hospital.The device has yet to be returned to the manufacturer for evaluation.A follow up report will be submitted when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer previously reported a bipap avaps c series alarmed and had a ventilator inoperative condition.The patient was admitted to the hospital.The device was returned to the manufacturer's quality assurance laboratory for further investigation.The device passed all testing and was found to operate to design specifications.The ventilator inoperative condition could not be duplicated.A review of the device's error log indicates the ventilator inoperative conditions did occur on the day of the reported event.The manufacturer found two ultra-fine filters installed in the device, when the manufacturer recommends one ultra-fine filter to be installed.Dark colored contaminates were found on the filters and in the device's airpath and blower assembly.The device's patient event report was downloaded and reviewed.The report confirmed the alarms were disabled.

Brand Name
BIPAP AVAPS C SERIES
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS
1001 murry ridge lane
murrysville PA 15668
MDR Report Key7148632
Report Number2518422-2017-02967
Device Sequence Number1133310
Product Code MNS
UDI-Device Identifier00606959039216
UDI-Public00606959039216
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K092818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1160P
Device Catalogue Number1160P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age27 YR